72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin stopped due to heart problems

3 REPLIES 3
BobbieLew
Member

Re: Herceptin stopped due to heart problems

Hi Peachy,

I haven’t had your treatment but did have issues from ECT chemo. Apparently it’s very rare but I had extreme tachycardia and atrial fibrillation so ended up in A&E a few times. I’m now on beta blockers prescribed by cardio consultant and have changed treatment (but that was due to it not working rather than heart issues) and have been fine ever since. Try not to worry too much as like Nicky said they can give you meds to help your heart or alternatively there are other treatment options which may suit you better xx

Peachy
Member

Re: Herceptin stopped due to heart problems

Thanks so much Nicky! I'll speak to my onc when he is back. I was prescribed ACE inhibitors so hopefully they will help. I was also initially treated at the Marsden in London (next door to the Brompton) and am still linked into the oncologist there so i will contact him too. Really appreciate your words of wisdom xx

nicky08
Community Champion

Re: Herceptin stopped due to heart problems

Hi

Although I’ve not had heart problems on H and P I have had them due to previous chemo. Cutting a very long story short there are heart medications that will help protect the heart during this time. You do need to speak to a cardiologist or ideally a cardio-oncologist who will know which meds to put you on. When I 1st had my problems back in 2013 I was referred to The Brompton Hospital in London that had just set up a cardio-oncology unit for precisely the problems that chemo etc causes for long term, and short term, cancer patients. I was seen by a fantastic consultant who I remain under the care of and oversees my medication that I have continued to take as I am on constant treatment, as all of us secondary ladies are. In fact I’ve recently had a drop in my LVEF on my newest treatment but he is overseeing how my meds are tweaked. So I would get in touch with your oncologist once they are back and insist on a cardiology appointment if he doesn’t know what to do (believe me there can be a lot of not sharing knowledge between the 2 specialist areas), or ask for a referral to a specialist unit if your local hospital is unable to help. There are a few threads about this on the main forum in the Targeted Therapies section and some primary ladies have had similar issues with Herceptin and have had medication prescribed by their local cardiologist or oncologist, it will just depend how well educated your oncologist is about what can be done.

Good luck and have faith, you may need to come off H and P for a short time whilst the heart recovers but you should be able to continue with it once suitable heart meds are sorted.

Nicky

Peachy
Member

Herceptin stopped due to heart problems

I have secondary breast cancer spread to my liver and have been on regular treatment with Pertuzumab and trastuzamab since my secondary diagnosis and chemo last summer 2019. My echocardiogram results had been stable at 55% LVEF but when I went in for treatment on Tuesday they said they couldn’t give it to me as it had dropped to 42%. My consultant is on holiday so I don’t know his view on this. Has anyone had anything similar? Did you have any side effects from the heart issue and how long was it until you were able to start treatment again? I’m feeling pretty terrified at treatment stopping. I’m only 43 and have 4 young children...